MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during aneurysm embolization, the catheter entered the aneurysm cavity and the delivered coil could not be detached.After multiple attempts, the catheter was removed from the body.After checking the entire system, it was found that the catheter was kinked in the proximal section.There was coil non-detachment.The physician attempted to detach the coil with the instant detacher two times.The physician tried another instant detacher once.There were two manual attempts at detachment via hypotube.There was no issue with the instant detacher.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for intracranial aneurysm embolization treatment of a saccular, unruptured left c7 aneurysm with a max diameter of 3.3 mm and a 2.1 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.The access vessel was the femoral artery with a diameter of 4.75mm.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that prior to the coil non-detachment, no issues were encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
Product analysis: as found condition- the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an echelon-10 micro catheter.Visual inspection/damage location details: no damages or irregularities were found with the echelon-10 hub, micro catheter body, distal tip or marker bands.The axium prime pusher was found fully pulled into the echelon-10 micro catheter body.The micro catheter was cut to remove the micro catheter.The pusher was found broken at the break indicator with the proximal segments not returned for analysis.It is likely that a manual detachment was attempted at this location.The pusher was found kinked at ~36.0cm and ~17.3cm from the distal end.The coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing and within the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found severely damaged and stretched with the polypropylene filament broken.Testing/analysis ¿ the exposed release wire was retracted, and the coin did not exit the lumen stop as the release wire was found broken.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The release wire was retracted, and the coin exited the lumen stop with no issues and no resistance encountered.The implant coil became detached.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21643817
Report Number9617601-2025-00277
Device Sequence Number20772475
Product Code KRD
UDI-Device Identifier00847536021198
UDI-Public00847536021198
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2026
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number226310726
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer03/23/2025
05/03/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date03/25/2025
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale